Discussions that mention pamidronate

Osteoporosis board


Quote from newbones:
Yes, this is a problem many of us are facing - what to do next? I have been on Forteo for about 18 months. My doctor told me in the beginning that I could only be on it for 2 years (and everything I've read supports this) and then I would need to go on something else (Fosamax, Actonel, Boniva, etc.). And I've read, as some others have posted, that you really need to take something to prevent losing any gains from the Forteo and to hopefully continue to increase the bone density. I took Actonel before without any problems so I would probably opt for that although I would prefer to not have to take anything.



Hi Newbones: I like your username, very positive outlook...

I've talked to another patient on forteo, who took it for 2 1/2 years but was then put on Aredia (pamidronate). This patient has a severe allergy to biophosphonates so her Endo had to find something that she could tolerate. So far she hasn't had any problems with Aredia I too have heard that you must continue on some medical therapy after forteo, so you don't loose any more bone. What I've read about Aredia, is that it is not just used for osteo... and as of yet I don't know if the patient I'm referring to has any other med problems that would indicate the use of Aredia, still waiting to hear if that's the case. Aredia is an IV infused med and she is getting it every 3 months, but if you read about it, there are other ways of receiving it like: daily, monthly, etc.

I guess it would depend on what your t-score is at the end of forteo to determine which option to choose, but I too was told I would probably return to Actonel, but we'll see;) I don't particularly like the stabbing pains, and stomach problems it causes.

All the best...

Pam
Hi Taape: hPTH (PTH nasal spray) won't be available unitl 2008, when forteo reaches it's patent protection limit.

As far as Aredia goes, Google the word "Pamidronate" to get further info. I would like to post a URL, but it may not be allowed to be posted, and possibly deleted by the Moder. As I mentioned before, Pamidronate is used for other med problems as well as osteo...and is an iv infused drug.

Best of Wishes...

Pam
Quote from taape:
I'm getting a second opinion next week regarding continuing Forteo or what treatments are available and appropriate. I've pretty much decided that I'm not going to take bisphosphonates, it's just too dangerous given my stomach problems and my chronic disc pain, no fractures. I'll let everyone know if the doctor has any great ideas.



Taape: Good luck with your appt. I hope the doc has a good alternative to forteo, or lets you stay on it. I know how you feel about the bisphosphonates, but the people that are on the IV versions, say they don't have the stomach problems, because the med bypasses that by going through your veins. I don't know if this would be the case with everyone, but so far the people I've talked to on it say they don't get the stomach probs. Also, I haven't heard as many complaints about the bone pain in the IV versions either (pamidronate, etc). Whatever the doc decides, make sure you agree with it...

Let us know how you make out :angel:

Pam